hair loss after fin?

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)? Germany

How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?) google
What is your current age, height, weight?

What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)? Finasteride

What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? 1mg

What condition was being treated with the drug? good

For how long did you take the drug (weeks/months/years)? 18 years

How old were you, and WHEN (date) did you start the drug? 28

How old were you when you quit, and WHEN (date) did you quit?46

How did you quit (cold turkey or taper off)? cold

How long into your usage did you notice the onset of side effects? last two years

What side effects did you experience that have yet to resolve since discontinuation?

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
[x ] Loss of Libido / Sex Drive
[ x] Erectile Dysfunction
Complete Impotence
[ x] Loss of Morning Erections
[x ] Loss of Spontaneous Erections
Loss of Nocturnal Erections
[x ] Watery Ejaculate
Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
[x ] Emotional Blunting / Emotionally Flat
[x ] Difficulty Focusing / Concentrating
[x ] Confusion
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
[x ] Lack of Motivation / Feeling Passive / Complacency
[x ] Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
[x ] Suicidal Thoughts

Physical
[x ] Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Weight Gain
[x ] Gynecomastia (male breasts)
[x ] Muscle Wastage
Muscle Weakness
Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
[x ] Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
[x ] Tinnitus (ringing or high pitched sound in ears)
Hearing loss
[x ] Increased hair loss
Frequent urination
Lowered body temperature

Other (please explain)

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?non

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?

Anything not listed in the above questions you’d like to share about your experience?

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.

Sorry about my english. After nearly 18 years on Fin i took a break of one year. After starting again i got gyno, low libido, panic, heart pain, brain fog, dry skin. After 2 month all my hair was thinning on side and back. Does anyone know, why that happends?

Hi @MatthiasM

Welcome to the forum. Are you still taking finasteride, or have you stopped?

I stopped 3 month ago after 3 month of using it after the break.

Good, stay off it. It seems that starting and stopping can be a trigger for symptoms.
5ar drugs are to be avoided at all costs now.

1 Like

Stories like these make the idea about genetic predisposition pretty much useless.

Agreed

Ok, but why i’m losing all my hair? Should i try Minox? (Picture)

https://workupload.com/file/bySTmEULUgq

Out of curiosity, why did you stop taking fin?

Hardening and pain in the chest, psychological changes and low libido.Most of these problems were gone very quick.After 14 month hair loss statrs again, so i took fin again…bad idea

Hi @MatthiasM

Minoxidil can also act as a 5ARI, the same way as finasteride, and we recently had a new user register who’s been damaged badly by it. I would not risk it.

If you have been off the drug for 3 months, could I please also ask for a massive favour? When you have 30 minutes, could you please complete the patient survey via the link at the top of the forum? It will be invaluable for our current efforts with researchers. @WorriedGuy123 if you could do the same, that would be deeply appreciated.

Thank you!

Hi. I just completed the survey. Hope that it helps.

1 Like

One picture from the neck.Or is it retrograde alopecia, what do you think
https://workupload.com/file/4gUSSVjKTPg

Ok…second crash after Minox…After 3 weeks hair loss has stopped, but very dry skin.Also on my xxx and hands. Got red stripes all over my body and ED

1 Like